Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 5, 2015, 5:08 PM PDT for Lincoln County, Nevada. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2015, 5:08 PM PDT (00:08 UTC)
- Expired
- Jun 5, 2015, 5:27 PM PDT
- In force
- 19 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 131 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:15 PM PDT | HAIL 0.75 | 1 N Panaca, NV | PENNY SIZE HAIL FELL IN PANACA AND PARTIALLY COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4368 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WUUS55 KVEF 060008 SVRVEF NVC017-060045- /O.NEW.KVEF.SV.W.0002.150606T0008Z-150606T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 508 PM PDT FRI JUN 5 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 545 PM PDT * AT 508 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER PANACA...OR 11 MILES SOUTHEAST OF PIOCHE...AND MOVING NORTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PANACA...CATHEDRAL GORGE STATE PARK AND ECHO CANYON STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE LARGE HAIL THAT CAN CAUSE INJURY AND PROPERTY DAMAGE. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3771 11424 3771 11447 3793 11449 3793 11421 TIME...MOT...LOC 0008Z 179DEG 21KT 3779 11436 $$ BP
1 follow-up statement
904
WWUS55 KVEF 060027
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
527 PM PDT FRI JUN 5 2015
NVC017-060035-
/O.CAN.KVEF.SV.W.0002.000000T0000Z-150606T0045Z/
LINCOLN NV-
527 PM PDT FRI JUN 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TRAINED WEATHER SPOTTER IN PANACA REPORTED PENNY SIZED HAIL FROM
THIS STORM AROUND 515 PM. THE HAIL PARTIALLY COVERED THE GROUND ON
THE EASTERN SIDE OF PANACA.
LAT...LON 3771 11424 3771 11447 3793 11449 3793 11421
TIME...MOT...LOC 0022Z 179DEG 21KT 3789 11436
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:25 PM PDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 5, 3:25 PM PDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT FRI JUN 5 2015 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE MOJAVE DESERT OVERNIGHT AND EVENTUALLY HEAD TOWARD SOUTHWEST UTAH BY SUNDAY. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS AROUND MAINLY IN THE AFTERNOON AND EVENING HOURS WITH THE BEST CHANCES OVER THE SOUTHERN GREAT BASIN. OTHERWISE EXPECT DRY CONDITIONS THIS WEEKEND. MOST AREAS WILL BE DRY ON MONDAY. ANOTHER PUSH OF MOISTURE IS POSSIBLE INTO THE AREA TUESDAY INTO WEDNESDAY WHICH COULD BRING A RETURN TO UNSETTLED CONDITIONS. HIGH TEMPERATURES WILL BE BELOW NORMAL ON SATURDAY THEN WARM SEVERAL DEGREES THROUGH MONDAY BEFORE LOWERING AGAIN DURING THE MIDDLE OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. IT IS A MIX OF SUN AND STORMS THIS AFTERNOON ACROSS THE AREA. WATER VAPOR IMAGERY SHOWS THE CENTER OF THE MID/UPPER LEVEL LOW OVER THE LOS ANGELES BASIN WITH A WELL DEFINED DRY SLOT HAVING PUNCHED NORTHEAST AS FAR AS CENTRAL CLARK COUNTY. AS A RESULT, THE SOUTHWEST AND SOUTH-CENTRAL PARTS OF OUR CWFA REMAIN STABLE AND THUS DRY. SHOWERS AND THUNDERSTORMS WERE ERUPTING ELSEWHERE ACROSS THE AREA WHERE MOISTURE AND INSTABILITY EXISTS. THE MAIN STEERING FLOW HAS BEEN SOUTHERLY OVER MOHAVE COUNTY AND SOUTHEAST TO EAST ACROSS THE SOUTHERN GREAT BASIN. THE MOST ACTIVE AREA FOR SHOWERS AND THUNDERSTORMS SO FAR HAS BEEN OVER NORTHERN MOHAVE COUNTY WHERE THE BEST PARAMETERS ARE IN PLAY TO TRIGGER ACTIVITY. DIFFLUENCE ALOFT AS WELL AS A 250 MB JET STREAK LIFTING NORTHEAST ACROSS WESTERN ARIZONA COMBINED WITH STEEPER LAPSE RATES, ENOUGH CAPE, GREATER INSTABILITY AND BETTER EFFECTIVE BULK SHEAR PER LAPS AND SPC MESOANALYSIS HAS RESULTED IN A HIGHER COVERAGE OF SHOWERS AND THUNDERSTORMS WITH SOME STRONGER ACTIVITY NOTED AT TIMES. WE MAY SEE SOME THUNDERSTORMS HERE TRIGGER WIND GUSTS OF 45 MPH OR GREATER AS WELL AS SMALL HAIL AND DOWNPOURS. THE HRRR AND LOCAL ARW AND NMM 4 KM MODELS INDICATE THIS AREA SHOULD SEE ACTIVITY DIMINISH EARLY THIS EVENING. ELSEWHERE OVER THE SOUTHERN GREAT BASIN, ACTIVITY IS SHOWN TO HOLD ON LONGER AS THE EASTERLY FLOW PUSHES MOISTURE IN ESPECIALLY INTO LINCOLN COUNTY AND LATER CENTRAL NYE COUNTY FROM UTAH. AS THE LOW MOVES NORTHEAST TONIGHT, MOST MODELS DO NOT SHUT DOWN ACTIVITY ALTOGETHER OVER THE NORTHWEST CWFA. THUS WE HELD ONTO A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THIS AREA WHICH EXTENDS AS FAR SOUTHEAST AS MT CHARLESTON. HOWEVER, GIVEN THAT CUMULUS HAS BEEN STRUGGLING TO GROW OVER CLARK COUNTY THIS AFTERNOON, POPS OVER MT CHARLESTON MAY BE OVERDONE FOR THIS EVENING AND LATER TONIGHT. LOWS TONIGHT LOOK A LITTLE LOWER THAN THIS MORNING IN MOST SPOTS. THE LOW WILL MOVE TOWARD SOUTHERN NEVADA ON SATURDAY AND THEN INTO SOUTHWEST UTAH ON SUNDAY. WATER VAPOR STILL SHOWS SOME MOISTURE FROM THE REMNANTS OF ANDRES GETTING SUCKED INTO ARIZONA BUT THIS WILL SHOULD BE TOO FAR EAST TO GET FED BY THE LOW'S BROAD CIRCULATION BACK INTO OUR AREA. SO OVER THE WEEKEND, ANY MOISTURE WILL MAINLY BE WHAT IS ALREADY CAUGHT UP IN THE NORTHWEST CENTER OF THE LOW'S CIRCULATION. THUS, THIS WILL KEEP THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS OVER INYO AND ESMERALDA COUNTIES WITH LESSER CHANCES IN LINCOLN AND CENTRAL NYE COUNTIES. PROSPECTS LOOK EVEN LOWER ON SUNDAY AS THE BEST FORCING SHIFTS EAST AND THE AMOUNT OF MID-LEVEL MOISTURE IN THE 700-500 MB LAYER DECREASES. THE REST OF THE AREA SHOULD REMAIN DRY AND RELATIVELY SUNNY. HIGH TEMPS WILL BE BELOW NORMAL AGAIN FOR SATURDAY THEN RISE BACK TO NEAR NORMAL ON SUNDAY IN RESPONSE TO RISING HEIGHTS BEHIND THE PASSAGE THE OF THE MID/UPPER LEVEL TROUGH AXIS. THE MID/UPPER LEVEL LOW STARTS TO STRETCH OUT SUNDAY AFTERNOON AND BY SUNDAY NIGHT INTO MONDAY ESSENTIALLY JUST BECOMES AN ELONGATED PIECE OF ENERGY STRETCHED SOUTHWEST TO NORTHEAST ACROSS SOUTH- CENTRAL NEVADA. WITH THE HEATING OF THE DAY, WE MAY AGAIN SEE A FEW SHOWERS AND THUNDERSTORMS POP OVER THE HIGHER TERRAIN OF INYO AND ESMERALDA COUNTIES. OTHERWISE IT LOOKS DRY WITH TEMPS A FEW DEGREES ABOVE NORMAL WHICH SHOULD BRING THE RETURN OF TRIPLE DIGIT TEMPS TO LAS VEGAS. THEN ALL EYES START TO SHIFT TO THE SOUTH AS AT WE EYE WHAT GOES ON WITH BLANCA. .LONG TERM...TUESDAY THROUGH FRIDAY. WE CONTINUE TO MONITOR FORECAST TRENDS OF HURRICANE BLANCA AND ITS ASSOCIATED MOISTURE. ACCORDING TO THE NATIONAL HURRICANE CENTER, BLANCA IS STILL SLATED TO BE ALONG THE BAJA CALIFORNIA SUR MONDAY MORNING, IN A WEAKENING STATE. THERE REMAINS MODEL DISAGREEMENT ON THE OVERALL STRENGTH, LOCATION, AND EVOLUTION OF A TROUGH OF LOW PRESSURE ALONG THE WEST COAST, WHICH WILL ULTIMATELY STEER THIS TROPICAL SYSTEM. WHILE THERE IS DISAGREEMENT ON CERTAIN FEATURES, MODELS HAVE INDICATED FOR THE LAST FEW DAYS THAT THE BULK OF THE MID AND UPPER LEVEL MOISTURE WILL BE PUSHED EAST OF OUR AREA. THERE IS ALSO AGREEMENT ON A LOW-LEVEL MOISTURE PUSH FROM THE GULF OF CALIFORNIA, ALTHOUGH THERE REMAIN TIMING DIFFERENCES. GIVEN THE FORECAST TRACK OF BLANCA, I CANNOT IGNORE THAT LOW-LEVEL MOISTURE PUSH. HAVE UPPED DEWPOINTS EVEN MORE TUESDAY THROUGH WEDNESDAY AND YET MAY NOT BE HIGH ENOUGH IN SOME LOCATIONS. MODELS HAVE ALSO BEEN INDICATING MID- LEVEL FORCING WORKING NORTH-NORTHEAST TUESDAY AFTERNOON THROUGH WEDNESDAY AHEAD OF THE WEST COAST TROUGH. THE TROUGH MAY EVEN PULL A LITTLE MID-LEVEL MOISTURE WESTWARD, TOWARD US. WITH DESTABILIZATION TUESDAY AFTERNOON COMBINED WITH THE LEADING EDGE OF AT LEAST THE LOW- LEVEL MOISTURE PUSH AND THE UPPER-LEVEL FORCING, HAVE INCREASED SHOWER AND THUNDERSTORM CHANCES A LITTLE MORE ACROSS SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES FOR TUESDAY. THE MID-LEVEL FORCING IS PROJECTED TO LIFT NORTH-NORTHEAST TUESDAY NIGHT AND WEDNESDAY. MODELS ARE NOW INDICATING A BETTER CHANCE OF SHOWERS/STORMS PERHAPS TUESDAY NIGHT ACROSS PORTIONS OF MOHAVE COUNTY. HAVE INCREASED POPS SOME TO ACCOUNT FOR THIS. ALSO INCREASED POPS SOME MORE WEDNESDAY AS THE WESTERN TROUGH AND ASSOCIATED FORCING APPROACH THE FORECAST AREA AND COMBINE WITH DAYTIME DESTABILIZATION/LOW-LEVEL MOISTURE. MAINLY HIGHLIGHTED THE BEST CHANCE FOR THE TERRAIN AT THIS TIME. THERE IS LARGER DISAGREEMENT BETWEEN THE MODELS BEYOND WEDNESDAY. HOWEVER, WE MAY GET INTO MORE OF A NORTHWEST FLOW WITH A FEW MORE LOW PRESSURE TROUGHS PUSHING ACROSS THE REGION. QUITE UNUSUAL FOR JUNE AND MAY KEEP SHOWER CHANCES GOING FOR SOME AREAS. AS FOR TEMPERATURES, HAVE TRENDED THEM COOLER FROM TUESDAY TO WEDNESDAY WITH THE ADDED LOW-LEVEL MOISTURE AND APPROACHING TROUGH. FOR NOW, KEPT TEMPERATURES CLOSER TO NORMAL FOR THE WEDNESDAY-FRIDAY TIME FRAME. && .AVIATION...FOR MCCARRAN...WINDS SHOULD TURN MORE SOUTH-SOUTHWEST AROUND 03Z SATURDAY. GUSTS OF 15-20 KTS ARE POSSIBLE EARLY THIS EVENING BEFORE WINDS SLOWLY DECREASE LATER THIS EVENING. WINDS ON SATURDAY SHOULD MAINLY BE 4-8 KTS EARLY THEN INCREASE TO 7-12 KTS BY THE AFTERNOON AND FAVOR TYPICAL DIURNAL DIRECTIONS. THERE IS SOME POTENTIAL FOR CONFIGURATION ISSUES AGAIN BETWEEN 15Z AND 20Z SATURDAY AS WINDS VARY. FEW-SCT CLOUDS AOA 12K FEET. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHRA/TSRA WILL DECREASE SLIGHTLY IN COVERAGE AFTER 05Z SATURDAY AND AGAIN SATURDAY MAINLY AFTER 20Z FROM NEAR A LINE FROM KIYK-KELY ON NORTHWEST AND FROM A LINE FROM KELY-KIGM ON NORTHEAST. GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR ANY SHRA/TSRA. OTHERWISE LOOK FOR WINDS TO FAVOR TYPICAL DIURNAL TRENDS THROUGH SATURDAY EVENING. GUSTS OF 15-22 KTS ARE POSSIBLE AGAIN IN THE AFTERNOON AND EARLY EVENING. FEW-SCT CLOUDS AOA 10K-12K FEET. BASED COULD DROP AS LOW AS 6K-8K FEET NEAR ANY SHRA/TSRA. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...STACHELSKI LONG TERM...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jun 5, 3:29 PM PDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
329 PM PDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL LAKE SABRINA 37.22N 118.62W
06/05/2015 E0.25 INCH INYO CA TRAINED SPOTTER
PEA SIZE HAIL FELL AT THE LAKE SABRINA BOAT RAMP. PRECIP
NOW FALLING AS SNOW BUT NOT STICKING.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:30 AM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.